Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 63, NWS Cheyenne, WY

February 9, 2009

NWS Cheyenne, WY issued this high wind warning at Feb 9, 2009, 9:47 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2009, 9:47 AM MST (16:47 UTC)
Expired
Feb 9, 2009, 5:27 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 091647
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
947 AM MST MON FEB 9 2009

...STRONG WEST WINDS WILL AFFECT SOUTHEAST WYOMING TODAY...

.A LOW PRESSURE SYSTEM WILL DEEPEN IN THE CENTRAL PLAINS TODAY AND
WILL CREATE A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING.
THIS STRONG GRADIENT IN ADDITION TO STRONG WINDS ALOFT WILL RESULT
IN HIGH WINDS ACROSS THE AREA TODAY. 

WYZ062-066-067-069-100100-
/O.NEW.KCYS.HW.W.0063.090209T1647Z-090210T0100Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
947 AM MST MON FEB 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL
OCCUR THROUGH THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST WYOMING.
HIGHEST WINDS WILL BE ALONG INTERSTATE 25 NEAR THE COLORADO BORDER
SUCH AS WYOMING HILL AND WHITAKER...IN ADDITION TO AREAS BETWEEN
CHUGWATER AND WHEATLAND. WINDS WILL ALSO BE STRONG ALONG
INTERSTATE 80 NEAR ARLINGTON. VISIBILITIES IN THIS AREA COULD ALSO
DROP TO ONE HALF MILE OR LESS IN AREAS OF SNOW. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

RJM
2 follow-up statements
000 
WWUS75 KCYS 091920
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1220 PM MST MON FEB 9 2009

...STRONG WEST WINDS WILL AFFECT SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE TODAY...

.A LOW PRESSURE SYSTEM WILL DEEPEN IN THE CENTRAL PLAINS TODAY
AND WILL CREATE A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE. THIS STRONG GRADIENT IN
ADDITION TO STRONG WINDS ALOFT WILL RESULT IN HIGH WINDS ACROSS
THE AREA TODAY.

WYZ070-100100-
/O.EXA.KCYS.HW.W.0063.000000T0000Z-090210T0100Z/
PINE BLUFFS-
INCLUDING THE CITY OF...PINE BLUFFS
1220 PM MST MON FEB 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

NORTHWEST WINDS HAVE INCREASED THROUGH THE MORNING HOURS AND ARE
CURRENTLY SUSTAINED AROUND 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.
WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON BEFORE DIMINISHING
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND
TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

WYZ062-066-067-069-100100-
/O.CON.KCYS.HW.W.0063.000000T0000Z-090210T0100Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
1220 PM MST MON FEB 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL
OCCUR THROUGH LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST
WYOMING. HIGHEST WINDS WILL BE ALONG INTERSTATE 25 NEAR THE
COLORADO BORDER SUCH AS WYOMING HILL AND WHITAKER...IN ADDITION
TO AREAS BETWEEN CHUGWATER AND WHEATLAND. WINDS WILL ALSO BE
STRONG ALONG INTERSTATE 80 NEAR ARLINGTON. VISIBILITIES IN THIS
AREA COULD ALSO DROP TO ONE MILES OR LESS IN AREAS OF SNOW.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ019>021-054-055-100200-
/O.NEW.KCYS.WI.Y.0007.090209T1920Z-090210T0200Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1220 PM MST MON FEB 9 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH
ARE OCCURRING OVER SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE.
EXPECT THESE WINDS TO CONTINUE THROUGH THE EARLY EVENING BEFORE
DIMINISHING TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.
MOTORISTS PLANNING TO TRAVEL ALONG INTERSTATE 80 THROUGH SOUTHERN
KIMBALL AND CHEYENNE COUNTIES SHOULD EXPECT STRONG AND GUSTY
CROSSWINDS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

RJM
000 
WWUS75 KCYS 100028
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MST MON FEB 9 2009

...STRONG WEST WINDS WILL AFFECT THE NEBRASKA PANHANDLE INTO EARLY 
THIS EVENING...

.A LOW PRESSURE SYSTEM WILL CREATE A STRONG PRESSURE GRADIENT ACROSS 
THE NEBRASKA PANHANDLE. THIS STRONG GRADIENT IN ADDITION TO STRONG 
WINDS ALOFT WILL RESULT IN HIGH WINDS ACROSS THE AREA TODAY.

WYZ062-066-067-069-070-100130-
/O.CAN.KCYS.HW.W.0063.000000T0000Z-090210T0100Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS
527 PM MST MON FEB 9 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED BELOW WARNING CRITERIA AS OF 5 PM...AND SO THE 
WARNING HAS BEEN CANCELLED.  SOME GUSTS TO 50 MPH WILL LINGER INTO 
EARLY THIS EVENING.

$$

NEZ001>003-100200-
/O.EXA.KCYS.WI.Y.0007.000000T0000Z-090210T0200Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
527 PM MST MON FEB 9 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL 
CONTINUE IN THE NORTHERN PART OF THE PANHANDLE UNTIL 7 PM.
THE WINDS WILL GRADUALLY DECREASE BY MID EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ019>021-054-055-100200-
/O.CON.KCYS.WI.Y.0007.000000T0000Z-090210T0200Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
527 PM MST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 TO 50 MPH WILL 
CONTINUE THROUGH THE EARLY EVENING BEFORE DIMINISHING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 9, 3:41 AM MST, 6 hours 6 minutes earlier.

Area forecast discussion, Feb 9, 3:41 AM MST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST MON FEB 9 2009

.SHORT TERM...TODAY THROUGH TUESDAY...
AN UPPER LOW WILL MOVE ACROSS THE CWA TODAY AND INTO CENTRAL NE BY
THIS EVENING.  MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM
THE SOUTH...ESPECIALLY OVER THE EASTERN HALF OF THE CWA.  WILL KEEP
A CHANCE OF SNOW IN THE FORECAST ACROSS THE AREA THIS MORNING...THEN
A CHANCE OF RAIN EAST OF THE LARAMIE RANGE THIS AFTERNOON AND A
CHANCE OF SNOW IN THE LARAMIE RANGE AND WEST.  SURFACE WINDS SHOULD
SHIFT TO THE WEST ACROSS THE ENTIRE AREA BY MID MORNING.  WILL KEEP
WINTER WEATHER ADVISORY IN EFFECT FOR ZONE 63.  SURFACE LOW WILL
MOVE INTO THE NORTHERN PLAINS TONIGHT AND SURFACE WINDS WILL SHIFT
TO THE NW.  DEEP MOISTURE WILL REMAIN OVER THE WEST AND NORTH SO
WILL KEEP THE CHANCE OF SNOW IN THESE AREAS...WITH A SLIGHT CHANCE
OF SNOW OVER THE EASTERN PORTION OF THE CWA.  ON TUES...A
DISTURBANCE WILL MOVE ACROSS THE AREA BY AFTERNOON.  THIS WILL
RESULT IN A CHANCE OF SNOW WEST OF THE LARAMIE RANGE AND
NORTH...WITH A SLIGHT CHANCE OF SNOW EAST OF THE LARAMIE RANGE..
HIGH TEMPERATURES WILL BE FROM 5 TO 8 DEGREES ABOVE NORMAL TODAY AS
WAA CONTINUES EAST OF THE SURFACE LOW UNTIL ITS TRANSIT EAST OF THE
AREA.  HIGHS WILL BE AROUND NORMAL ON TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
AN ODD PATTERN TO BEGIN THE PERIOD WITH THREE CLOSED UPPER LOWS
ALL LOCATED WEST OF THE MISSISSIPPI. THE FIRST WILL BE LOCATED NEAR
THE NRN GREAT LAKES...THE 2ND NEAR THE TX PANHANDLE AND THE OTHER OFF
THE PACIFIC NORTHWEST COAST. THERE WILL BE ONE MORE SHORTWAVE
TROUGH EXTENDING SOUTH FROM ALBERTA THROUGH WESTERN WYOMING. THIS
LAST FEATURE WILL PROVIDE MOUNTAIN SNOW CHANCES TUESDAY NIGHT. BY
WEDNESDAY...FLOW WILL BACK TO THE SOUTHWEST OUT AHEAD AN UPPER
CLOSED LOW THAT WILL SLIDE SOUTH ALONG THE PACIFIC COAST.
ISENTROPIC LIFT COMBINED WITH MOIST WEST/SOUTHWEST OROGRAPHICS ON
THE WEST SLOPE WILL CAUSE SOME LIGHT SNOW FOR WEDNESDAY AND
THURSDAY. TEMPERATURES WILL BE RIGHT AROUND AVERAGE FOR WEDNESDAY
AND THURSDAY...WITH 30S WEST...AND UPPER 30S TO LOW 40S EAST. ALL
IN ALL THE SNOW IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY WILL
REMAIN LIGHT. THE UPPER LOW THAT WILL BE OFF THE NORTHERN
CALIFORNIA COAST LATE WEDNESDAY...WILL OPEN AND PROGRESS EAST
TOWARDS THE AREA ON THURSDAY. THE GFS IS THE FASTEST WITH THIS
FEATURE...WHICH STRAYED FROM ITS ENSEMBLE MEAN. THE GFS ENSEMBLE
MEAN ALIGNED ITSELF MORE WITH THE OPERATIONAL ECMWF. SO FAVORED
THE ECMWF WITH THIS SYSTEM. BY FRIDAY MORNING...THE TROUGH WILL BE
ACROSS SE COLORADO...WITH THE 700MB LOW LOCATED OVER EASTERN
COLORADO. THIS COULD BE THE NEXT POTENTIAL SIGNIFICANT WEATHER
EVENT ACROSS SOUTHEAST WY/WRN NEBRASKA AND WILL NEED TO KEEP CLOSE
EYE ON SUBSEQUENT MODEL TRENDS. HAVE CONTINUED THE TREND OF
INCREASING SNOW CHANCES ESPECIALLY IN THE MOUNTAINS AND ADJACENT
FOOTHILLS FOR BOTH THURSDAY NIGHT AND FRIDAY. TEMPERATURES WILL BE
COOLER ON FRIDAY AS WELL GIVEN EXPECTED BLANKET OF CLOUDS ACROSS
THE AREA. SHORTWAVE RIDGING BUILDS IN FOR FRIDAY NIGHT THROUGH
SUNDAY...WITH ANOTHER TROUGH POSSIBLY IMPACTING THE AREA EARLY
NEXT WEEK.

&&

.AVIATION...
IFR CONDITIONS DUE TO LOW CIGS WILL OCCUR OVER THE SOUTHEAST CORNER
OF WYOMING AND THE SOUTHERN NEB PANHANDLE UNTIL MID MORNING.  AREAS
OF MVFR CONDITIONS WILL PERSIST ACROSS MUCH OF THE AREA THROUGH
TONIGHT DUE TO LOW CIGS AND VSBYS AS AN UPPER TROUGH MOVES ACROSS
THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 PM MONDAY FOR WYZ063.
NE...NONE.

&&

SHORT TERM/AVIATION...KMD
LONG TERM...HAHN
Hazardous weather outlook, Feb 9, 5:03 AM MST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MST MON FEB 9 2009

NEZ001>003-019>021-054-055-WYZ059>070-101215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
503 AM MST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL PERSIST FROM ALLIANCE THROUGH SIDNEY THROUGH
EARLY THIS MORNING...BUT WILL GRADUALLY DISSIPATE BY 8 AM.

SNOW WILL CONTINUE TO FALL ACROSS THE SNOWY RANGE TODAY...WITH A
TOTAL OF 5 TO 8 INCHES ANTICIPATED BY LATE THIS AFTERNOON. LIGHT
SNOW CHANCES WILL CONTINUE FOR AREAS WEST OF THE LARAMIE
RANGE TODAY AS WELL...WITH LIGHT RAIN CHANCES FOR AREAS EAST OF THE
MOUNTAINS.

WEST WINDS OF 20 TO 30 MPH WILL OCCUR WITH GUSTS UP TO 45 MPH
TODAY. LOCALLY STRONGER WIND GUSTS WILL BE POSSIBLE IN AND AROUND
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERSISTENT SNOW WILL CONTINUE ACROSS THE SNOWY RANGE AND SIERRA
MADRES TUESDAY THROUGH THURSDAY. ANOTHER STRONGER SYSTEM WILL
BRING A BETTER CHANCE OF ACCUMULATING SNOW TO THE REGION FOR
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Feb 9, 6:20 AM MST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 AM MST MON FEB 9 2009

WYZ061>064-066-067-069-091700-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
620 AM MST MON FEB 9 2009

...SOUTHWEST WINDS WILL INCREASE THIS MORNING...

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS
50 MPH THROUGH THE MORNING. THESE WINDS WILL CONTINUE THROUGH THE
AFTERNOON BEFORE DISSIPATING AROUND SUNSET. INTERSTATE 80 WILL BE
AFFECTED THROUGHOUT SOUTHEAST WYOMING...ALTHOUGH THE STRONGEST
WINDS WILL BE AROUND ARLINGTON AND OVER THE INTERSTATE 80 SUMMIT.
INTERSTATE 25 WILL BE IMPACTED AS WELL...WITH THE STRONGEST WINDS
BETWEEN WHITAKER AND WHEATLAND.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR THESE STRONG WINDS TODAY.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 5:59 PM MSTDense Fog AdvisoryCYS11 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.